MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 20 DEG XLPE ACET LNR 36MM X 56MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. R3 20 DEG XLPE ACET LNR 36MM X 56MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 71335756
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal reference number: (b)(4).Smith & nephew is submitting this report pursuant to the provisions of 21 c.F.R.Part 803.This report may be based upon information which smith & nephew has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, smith & nephew, or its employees, that the report constitutes an admission that the device, smith & nephew or its employees caused or contributed to the potential event described in this report.
 
Event or Problem Description
It was reported that during a thr surgery, while placing the r3 3 hole acet shell 56mm and r3 20 deg xlpe acet lnr 36mm x 56mm, implants were not able fixed and locked too.Surgeon tried several times but was not able to be fixed.The procedure was resumed, after a significant delay, with s+n back-up devices.Patient was not injured as consequence of this problem.
 
Event or Problem Description
It was reported that, during a thr surgery, while placing the r3 3 hole acet shell 56mm and r3 20 deg xlpe acet lnr 36mm x 56mm, the implants failed to be fixed and locked.Surgeon tried several times, but it was not possible to position the mentioned components.The procedure was resumed, after a delay greater than 30 min, with s+n back-up devices.Patient was not injured as consequence of this problem.
 
Additional Manufacturer Narrative
H3, h6: although the involvement of all the devices was reported, the relationship with the investigated failure was directly associated to the acetabular liner and shell.These devices were not returned for evaluation; therefore, a device analysis could not be performed.However, based on the information provided, the unsatisfactory experience could be confirmed.The devices' batch numbers were not provided, thus, an evaluation of the manufacturing records could not be performed.A review of complaint history for the previous 12 months did not reveal similar events for the listed devices.A review of the risk management files revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions that could be related to these products and event.At this time, we have no evidence to conclude that the products failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include size selected or insertion technique.Based on this investigation, the need for corrective action is not indicated.Should the devices or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.H11- corrected data.B5- describe event or problem.

Brand Name
R3 20 DEG XLPE ACET LNR 36MM X 56MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18822477
Report Number1020279-2024-00467
Device Sequence Number12711714
Product Code JDI
UDI-Device Identifier03596010598356
UDI-Public03596010598356
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K113848
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71335756
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2024
Supplement Date Received by Manufacturer03/27/2024
Initial Report FDA Received Date03/01/2024
Supplement Report FDA Received Date04/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71335556/R3 3 HOLE ACET SHELL 56MM
Patient SexUnknown